Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can uncontrolled shaking after an antibiotic dose be due to allergy to the antibiotic ?

husband recovering from esophageal squamus cancer , but now in hospital for inner hematoma of gastrostomy area & skin laceration in surrounding area of the tube.. low fever and moderate to strong pain in the area... while receiving vancomycin 1000 intravenous he started shaking uncontrollably and blood pressure elevated to about 180/100... I told nurse that he had a similar reaction in emergency room night before last but I don t know what antibiotic he was receiving then.. the nurse stopped it inmediately just in case and doctor is checking the issue because ER did not write name of antibiotic in his records.... in both cases the shaking and blood pressure returned to normal after 15 to 20 minutes... can you share some light on this??
Asked On : Sun, 27 Mar 2011
Answers:  1 Views:  452
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Thanks for the query.
THe antibiotic must have caused peripheral vasoconstriction as an allergic reaction which has caused his BP to go so high. It has returned to normal probably after giving him a shot of steroids to settle his raction
Have a healthy living
Answered: Tue, 19 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor